Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Type 2 diabetic. Missed taking istamet before breakfast. Safe to give before lunch?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
Doctor had prescribed istamet for my mother :age 55 Diabatic type II. sugar level 306 after food. I forgot to give the medicine before breakfast can I give it before lunch.?
Posted Thu, 28 Mar 2013 in Diabetes
Answered by Dr. Prasad Akole 23 minutes later
Dear friend, welcome and thanks for entrusting your query here at HCM!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Yes, you can ask her to take the tablet now. Just ask her not to miss any meals today.
Tomorrow give the tab at it is pre-breakfast time.
As always, be watchful for signs of hypoglycemia (sweating, giddiness, tingling, numbness, decreased mentation etc.)

It should not always be done. Regular timings of medicines and meals should be strictly followed. Home glucose monitoring helps.

I hope you are fully satisfied with the guidance I gave.
I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this answer.

Thank you and Good luck!
Above answer was peer-reviewed by
Follow-up: Type 2 diabetic. Missed taking istamet before breakfast. Safe to give before lunch? 18 minutes later
Couple of medicines were replaced by the doctor
Zoryl M2 was replaced by Zoryl2
Pantop was replaced by Pantocid and new medicine Istamet was introduced since yesterday. My mother is having fever since yesterday is this due to the side effect of this medicine.
Answered by Dr. Prasad Akole 15 minutes later
No. Fever is not due to medicines.
If the sugars have been rising of late, and she has fever, you must rule out any urination, painful urination may indicate infection and urine routine has to be checked.

Does she have any Cough, breathlessness?
All causes of fever must be rapidly evaluated and treated appropriately with antibiotics.
Diabetics are prone for many complications.
If you can upload all symptomatology, I will be able advise you precisely.
You can ask me a direct question at

Take care and keep a close check on sugar levels as there is a recent change of medications.
Above answer was peer-reviewed by
Follow-up: Type 2 diabetic. Missed taking istamet before breakfast. Safe to give before lunch? 1 hour later
she had cough and breathlessness after discharge as some liquid was still present in her lungs.Some fluid was removed by the doctor.she had severe pain for next couple of days in the back of her shoulder on the right side where the doctor had removed the liquid.She still has some pain there.she had vomitting feeling for next 2 days which has subsided now after Zoryl M2 was replaced by Zoryl2. she is having fever for 2 days now. We are giving Sinarest after consulting with the specialist . the fever has some down to normal.He adviced to consult again after 5 days and asked to take some antibiotic and fever medicine if needed .Could you please prescribe any medicine for this.

Please find the list of medicines she is taking currently
Clopilet 75 mg

Zoryl 2
T Tayo
Answered by Dr. Prasad Akole 7 hours later

Thanks for writing back.

She probably has a lung infection.

Sinarest is general cough-cold formula. It has paracetamol in it, which suppresses fever.

The list of medications you mentioned does not have any antibiotic.

I suggest you to take a course of antibiotic.

Today’s research indicates that a move toward individualizing the dosing of prescription agents is warranted and it can happen only after physical consultation. Since your doctor has a good knowledge about your other parameters, it would be safe for him to advise you specific antibiotics.

Do not neglect any fever, continue sinarest for the same. Keep sugar well monitored.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor